Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: Information has been received from Sanofi Pasteur (manufacturer control # NO-1577272925-E2013-11390) on 31-JAN-2014. Case received from a health professional via the Health Authorities on 27-Dec-2013 under the reference number NO-NOMAADVRE-FHI-2013-16784. Case is medically confirmed. Primary reporter was a physician. A 13-year-old female patient received a complete vaccination series with three doses of GARDASIL (batch numbers not reported) via parenteral route into not reported site of administration on 11-Nov-2010 (D1), 17-Feb-2011 (D2) and on 14-Jun-2011 (D3). On an unspecified date, the patient experienced listlessness and syncope. The patient developed tiredness between D1 and D2. After about one year, the patient developed shivering, abdominal pain and headache. At the time of reporting, the outcome of syncope was unknown and the patient had not recovered from all other events. According to the HA, the events were possibly related to all 3 vaccinations. Persisting symptoms after GARDASIL. According to the reporter, the patient was followed up in hospital. Case considered as non-serious by HA. Follow up information received from the health authority on 29-Jan-2014. The case has been upgraded by the HA to serious due to hospitalization and disabling. According to the reporter, the girl is followed up in hospital. The HA received additional information 20-Jan-2014: Discharge summary from 05-Nov-2013- 08-Nov-2013, which summarize the adverse events from autumn 2011. Girl born, vaccinated with GARDASIL 11-Nov-2010, 27-Feb-2011, 14-Jun-2011. According to mother the daughter''s symptoms started between the first and the second dose of GARDASIL. Autumn 2011 she apparently was diagnosed with mononucleosis (coded as medical history by HA). She had repeating syncope episodes in the lessons of physical education, point of time is not further described. She had to be performed from these lessons. Symptoms as listlessness, tiredness, shivering, abdominal pain, headache and pain in joints had been going on for more than one year when she was carefully examined in course of spring and summer 2013. MR brain, X-ray thorax, U/S abdomen revealed no pathology. Borrelia IgG was (19-Jun-2013) measured to 1300% of cutoff, increased from an earlier measurement of 150% (time of point not reported). There was also findings of Borrelia IgG in CSFF (19-Jun-2013) She was treated with Doxyline for 14 days. Diagnosis according to the discharge summary: Post viral fatigue syndrome. The discharge summary describes follow-up planning: Her family doctor will participate in developing a responsibility group, with a comprehensive plan for the school work the next years. The girl will also be followed up by a physiotherapist and the health care visitor. The patient''s sister got the diagnosis ME in 2006. This is the final report. All events are assessed as possible to the three doses. Upon medical review the company judged relevant to code borrelia infection, mentioned in the narrative but not coded. The company judged it relevant to code mononucleosis and appendectomy as adverse reaction and not as medical history as by the HA, since it started after vaccination. HA comment: HPV vaccine is a non-living vaccine and can not cause infections. General malaise may occur the first few days after many vaccines. The symptoms of the report are not common side effects after HPV vaccine. In a recent publication no increased risk of fatigue syndrome after HPV vaccination can be found. Agency has found no literature that supports a causal relationship between HPV vaccine and ME.
Copyright © 2018 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166